This patient support community is for discussions relating to general health issues, adolescents, babies, child health, eating disorders, fitness, immunizations and vaccines, infectious diseases, and senior health.
I am a male, 32yrs old, 200Lbs weight and 6' 1" height. I have been taking antihypertensive meds since I was 24 and currently on Losartan 50mg and HCTZ diuretic 25mg per day.
My problems are really widespread and hence please bear with me!
I started feeling many of the symptoms listed below around 3 years ago and still trying to find what is causing all of them. Though my doctors always say it is stress related, I really doubt that and would like to rule out any medical condition that can cause these. If I look back and see what really happened 3 years ago which might have started this, I remember only 2 things: a)I fell sick for 1 week after coming back from Vegas. b)I had done my root canal (should I worry about heavy metal poisoning?)
Almost all days, I experience the following:
-Feeling run down: There is no energy in me, which once I used to have. I can't talk for long/loud and if I try to, I get tired. It feels like I am out of breath or even sometimes dizzy. This feeling keeps changing every hour and sometimes I feel just fine.
-Body ache: My upper body (torso) always hurts. It doesn't matter the location of the pain point, as it can be anywhere. Most of the times, it is on the mid back on either sides. Other places include neck (lower back), head (lower/mid back). My neck all of a sudden becomes stiff and I can't turn my head. It goes away within few minutes (20-30mins). Also, pain/dull ache below my ears.
-Sleepiness: Most of the days in a week, I feel sleepy during the daytime. Sometimes, I feel like if I close my eyes, I will doze off. I sleep for 8-10Hrs everyday, but still it doesn't reduce my sleepiness during the day. Also, I don't snore.
-Unable to skip a night sleep: If I don't sleep for one night (say some work issues), I feel terrible next day. I had done this in the past and never was like this. Now, I can't afford to sleep for less than 8hrs.
Other less frequent symptoms:
-Feeling needles/pins in fingers
Now, what relieves me of above symptoms:
-Lying down: If I lay down, say for 30mins, ALL of my symptoms go away!. I can talk fine, sleepiness goes away (if I don't sleep in the first 10mins of lying down!), body ache goes away. EVERYTHING is relieved! BUT, again, if I get up and sit, everything comes back within an hr.
-Alcohol: Though this may not be a cure, it certainly relieves all of my problems temporarily(may be because body's pain threshold level is higher after alcohol?)
-Vacation/Day-out: This has happened many times. If I am walking / roaming around the entire day, I feel perfectly fine throughout. Problems start when I sit at home/office.
-Exercise: I am able to do moderate - strenuous exercises without any difficulty. I do have an elliptical trainer at home, which I use 3-4days in a week for 30mins with high resistance and burn upto 350 calories (not calibrated for my weight). Also, if I go out for brisk walk/trekking, I feel better except for blurry eyes if I walk fast.
-Once in a blue moon: I feel perfectly normal, with lots of energy. Wish I am like this everyday!
The tests done so far (all are normal according to the doctors):
-Thyroid (TSH:2.46, Free T3/T4, Thyroid Peroxidase, Thyroglobulin): Normal
-Blood test & urine analysis (Lipid panel, Metabolic panel, Mg levels, B12 Levels): Normal
-ANA, RA screening, CPK: Normal
-EKG: Non-specific T-Wave abnormality. Otherwise normal.
-Chest XRay: Normal
:The mitral valve leaflets appear thickened, but open well.
:The tricuspid valve is normal in structure and function. There is a trace or physiologic amount of tricuspid regurgitation.
:The pulmonic valve is normal in structure and function. There is mild pulmonic stenosis. There is no pulmonic valvular regurgitation.
:Borderline left atrial enlargement.
-Neck XRay: Normal
-Neck MRI, Cervical Spine without contrast: Mild DDD
-Abdomen Ultrasound: Fatty Liver, otherwise normal.
-Endoscopy for gastric Problems: Normal
Can anyone let me know what can be causing all these? It may sound mild, but I am really scared that something serious could be causing all this. It is affecting my work life, as I am not able give my 100% to it. I can't even talk in meetings and cant focus on my work all the time.
Losarten is a strong antihypertensive that lowers blood pressure significantly. Lethargy and dizziness when standing are common side effects of too low blood pressure. When you are lying down the symptoms seem to subside because lying down improves blood flow to the heart and brain. The muscle pain you experience may be caused by general muscle strain. Stress and anxiety often causes muscles of the upper body to tense up without us even realizing it. Muscle tension can also occur when we are sleeping. Ibuprofen is the best solution for this type of pain. Massage therapy and accupuncture are wonderful therapies that you may find helpful for your symptoms as well. I would also take your blood pressure before taking the Losarten and then 1 hour afterwards. If the drop is too great then you may have to get the Dr. to adjust your dose. Hope this helps. Wishes of wellness are being sent your way :o)
I should have added this before. My blood pressure is usually in the range of 120-140/80-90 and I don't think it goes down to low pressure readings. Also, I have noticed that my reading will be slightly on the higher side, like 130/90, when I feel sick. However, I don't think blood pressure reading of this can cause anything like that. When I lay down, my reading are usually less than 120/80.
Do you think having mitral valve leaflet thickened can cause anything like this? But my symptoms won't get worse with exertion.. (a walk even makes me feel better)
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST